Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 15, NWS San Diego, CA

November 1, 20074 counties in California

NWS San Diego, CA issued this red flag warning at Nov 1, 2007, 1:26 PM PDT for 4 counties in California. It took effect at Nov 3, 2007, 3:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2007, 1:26 PM PDT (20:26 UTC)
In effect from
Nov 3, 2007, 3:00 AM PDT
Expired
Nov 3, 2007, 2:02 PM PDT
In force
11 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 012026
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
126 PM PDT THU NOV 1 2007

...RED FLAG WARNING IN EFFECT LATE FRIDAY NIGHT THROUGH SUNDAY IN
THE MOUNTAINS AND VALLEYS MAINLY FOR LOW HUMIDITIES...

.HIGH PRESSURE WILL DEVELOP IN THE GREAT BASIN AND BRING LOW
HUMIDITIES TO THE AREA AND LOCALLY GUSTY WINDS THROUGH AND BELOW
MOUNTAIN PASSES AND CANYONS. THE LOCAL GUSTY WINDS WILL MAINLY
OCCUR SATURDAY MORNING AND THEN DECREASE LATE IN THE DAY.
RELATIVE HUMIDITIES WILL DECREASE TO AROUND 10 PERCENT BEFORE
NOON SATURDAY AND COULD REMAIN AT THOSE LEVELS FOR UP TO
10 HOURS. AFTER A MODEST RECOVERY SATURDAY NIGHT...THESE LOW
HUMIDITIES WILL CONTINUE ALL DAY SUNDAY.

CAZ248-250-255>258-021100-
/O.UPG.KSGX.FW.A.0008.071103T1000Z-071105T0400Z/
/O.NEW.KSGX.FW.W.0015.071103T1000Z-071105T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
126 PM PDT THU NOV 1 2007

...RED FLAG WARNING IN EFFECT FROM 3 AM PDT SATURDAY TO 8 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 AM PDT SATURDAY TO 8 PM PST
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS WILL DEVELOP FRIDAY NIGHT AND VERY DRY AIR WILL
MOVE INTO THE REGION SATURDAY MORNING. THE WINDS WILL NOT BE VERY
STRONG WITH THIS EVENT. WINDS WILL BE 15 TO 25 MPH BELOW PASSES
AND CANYONS WITH VERY ISOLATED GUSTS TO AROUND 45 MPH. WINDS WILL
BE STRONGEST SATURDAY BETWEEN 6 AM AND NOON...BELOW THE CAJON PASS
AND IN THE FOOTHILLS OF NORTHEASTERN ORANGE COUNTY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO A HIGH FIRE
GROWTH POTENTIAL. BREEZY CONDITIONS ON SATURDAY AND HIGHER
TEMPERATURES ON SATURDAY AND SUNDAY WILL ALSO CONTRIBUTE TO THE
HIGH FIRE GROWTH POTENTIAL.

$$

MM
5 follow-up statements
000 
WWUS86 KSGX 021226
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
526 AM PDT FRI NOV 2 2007

...RED FLAG WARNING IN EFFECT LATE TONIGHT THROUGH SUNDAY FOR ALL
OF THE MOUNTAINS AND INLAND VALLEYS MAINLY FOR LOW HUMIDITIES...

.HIGH PRESSURE DEVELOPING IN THE GREAT BASIN WILL BRING VERY DRY
CONDITIONS TO THE AREA...AND LOCALLY GUSTY OFFSHORE WINDS THROUGH
AND BELOW MOUNTAIN PASSES AND CANYONS. THE NORTHEAST TO EAST WINDS
WILL MAINLY OCCUR LATE TONIGHT AND SATURDAY...THEN WEAKEN THROUGH
SUNDAY. THIS WIND EVENT WILL BE MUCH WEAKER...SHORT LIVED AND MORE
LOCALIZED THAN DURING THE RECENT MAJOR FIRE OUTBREAK.

RELATIVE HUMIDITIES WILL DECREASE TO AROUND 10 PERCENT BEFORE 
NOON SATURDAY AND COULD REMAIN AT THOSE LEVELS FOR UP TO 10 HOURS.
EXPECT POOR HUMIDITY RECOVERY FOR SATURDAY NIGHT...AND LOW
HUMIDITIES WILL CONTINUE ALL DAY ON SUNDAY.

CAZ248-250-255>258-022130-
/O.CON.KSGX.FW.W.0015.071103T1000Z-071105T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
526 AM PDT FRI NOV 2 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM PDT SATURDAY TO
8 PM PST SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM PDT SATURDAY TO
8 PM PST SUNDAY. 

NORTHEAST WINDS WILL DEVELOP FRIDAY NIGHT THROUGH SATURDAY MORNING.
THE WINDS WILL NOT BE VERY STRONG WITH THIS EVENT. WINDS WILL BE
15 TO 25 MPH BELOW PASSES AND CANYONS WITH LOCAL GUSTS AROUND 
35 TO 45 MPH. WINDS WILL BE STRONGEST SATURDAY BETWEEN 6 AM AND
NOON...BELOW THE CAJON PASS AND IN THE FOOTHILL CANYONS OF THE
SANTA ANA MOUNTAINS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO A HIGH FIRE
GROWTH POTENTIAL. BREEZY CONDITIONS ON SATURDAY AND HIGHER
TEMPERATURES ON SATURDAY AND SUNDAY WILL ALSO CONTRIBUTE TO THE
HIGH FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KSGX 022129
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
229 PM PDT FRI NOV 2 2007

...RED FLAG WARNING IN EFFECT LATE TONIGHT THROUGH SUNDAY FOR ALL
OF THE MOUNTAINS AND INLAND VALLEYS MAINLY FOR LOW HUMIDITIES...

.HIGH PRESSURE DEVELOPING IN THE GREAT BASIN WILL BRING VERY DRY
CONDITIONS TO THE AREA...AND LOCALLY GUSTY OFFSHORE WINDS THROUGH
AND BELOW MOUNTAIN PASSES AND CANYONS. THE NORTHEAST TO EAST
WINDS WILL MAINLY OCCUR LATE TONIGHT AND SATURDAY...THEN WEAKEN
THROUGH SUNDAY. THIS WIND EVENT WILL BE MUCH WEAKER...SHORT LIVED
AND MORE LOCALIZED THAN DURING THE RECENT MAJOR FIRE OUTBREAK.

RELATIVE HUMIDITIES WILL DECREASE TO AROUND 10 PERCENT BEFORE
NOON SATURDAY AND COULD REMAIN AT THOSE LEVELS FOR UP TO
10 HOURS. EXPECT POOR HUMIDITY RECOVERY FOR SATURDAY NIGHT...AND
LOW HUMIDITIES WILL CONTINUE ALL DAY ON SUNDAY.

CAZ248-250-255>258-030530-
/O.CON.KSGX.FW.W.0015.071103T1000Z-071105T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
229 PM PDT FRI NOV 2 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM PDT SATURDAY TO
8 PM PST SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM PDT SATURDAY TO
8 PM PST SUNDAY. 

NORTHEAST WINDS WILL CONTINUE TO INCREASE THROUGH SATURDAY...THEN
DROP OFF ON SUNDAY. THE WINDS WILL BE 15 TO 25 MPH BELOW PASSES
AND CANYONS WITH LOCAL GUSTS AROUND 35 TO 45 MPH. WINDS WILL BE
STRONGEST SATURDAY MORNING...BELOW THE CAJON PASS AND IN THE
FOOTHILL CANYONS OF THE SANTA ANA MOUNTAINS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO A HIGH
FIRE GROWTH POTENTIAL. BREEZY CONDITIONS ON SATURDAY AND HIGHER
TEMPERATURES ON SATURDAY AND SUNDAY WILL ALSO CONTRIBUTE TO THE
HIGH FIRE GROWTH POTENTIAL.

$$

SMALL
000 
WWUS86 KSGX 030500
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 PM PDT FRI NOV 2 2007

...RED FLAG WARNING IN EFFECT LATE TONIGHT THROUGH SUNDAY FOR ALL
OF THE MOUNTAINS AND INLAND VALLEYS MAINLY FOR LOW HUMIDITIES...

.HIGH PRESSURE DEVELOPING IN THE GREAT BASIN WILL BRING VERY DRY
CONDITIONS TO THE AREA...AND LOCALLY GUSTY OFFSHORE WINDS THROUGH
AND BELOW MOUNTAIN PASSES AND CANYONS. THE NORTHEAST TO EAST
WINDS WILL MAINLY OCCUR LATE TONIGHT AND SATURDAY...THEN WEAKEN
THROUGH SUNDAY. THIS WIND EVENT WILL BE MUCH WEAKER...SHORT LIVED
AND MORE LOCALIZED THAN DURING THE RECENT MAJOR FIRE OUTBREAK.

RELATIVE HUMIDITIES WILL DECREASE TO AROUND 10 PERCENT BEFORE
NOON SATURDAY AND COULD REMAIN AT THOSE LEVELS FOR UP TO
10 HOURS. EXPECT POOR HUMIDITY RECOVERY FOR SATURDAY NIGHT...AND
LOW HUMIDITIES WILL CONTINUE ALL DAY ON SUNDAY.

CAZ248-250-255>258-031300-
/O.CON.KSGX.FW.W.0015.071103T1000Z-071105T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
1000 PM PDT FRI NOV 2 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM PDT SATURDAY TO
8 PM PST SUNDAY...

THE PRIMARY REASON FOR THE RED FLAG WARNING IS THE LOW
HUMIDITIES...LOWERING TO 10 PERCENT IN SOME AREAS FOR POTENTIALLY
LONG DURATIONS THROUGH SUNDAY. HOWEVER...LOCAL NORTHEAST WINDS
WILL OCCUR LATE TONIGHT INTO SATURDAY...THEN DROP OFF LATE
SATURDAY. THE WINDS WILL BE 15 TO 25 MPH THROUGH AND BELOW PASSES
AND CANYONS WITH LOCAL GUSTS 35 TO 45 MPH. WINDS WILL BE
STRONGEST SATURDAY MORNING...BELOW THE CAJON PASS AND IN THE
FOOTHILL CANYONS OF THE SANTA ANA MOUNTAINS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO A HIGH
FIRE GROWTH POTENTIAL. BREEZY CONDITIONS ON SATURDAY AND HIGHER
TEMPERATURES ON SATURDAY AND SUNDAY WILL ALSO CONTRIBUTE TO THE
HIGH FIRE GROWTH POTENTIAL.

$$

MAXWELL
000 
WWUS86 KSGX 031317
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
617 AM PDT SAT NOV 3 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PST SUNDAY FOR ALL OF
THE MOUNTAINS AND INLAND VALLEYS MAINLY FOR LOW HUMIDITIES...

.HIGH PRESSURE DEVELOPING IN THE GREAT BASIN WILL BRING VERY DRY
CONDITIONS TO THE MOUNTAINS...FOOTHILLS AND INLAND VALLEYS THIS
WEEKEND...WITH LOCALLY GUSTY OFFSHORE WINDS MAINLY THROUGH AND
BELOW THE PASSES AND CANYONS. WIND GUSTS FROM 30 TO 45 MPH WILL
OCCUR NEAR PASSES AND CANYONS TODAY...STRONGEST NEAR CAJON PASS
AND THE SANTA ANA FOOTHILL CANYONS...THEN WINDS WILL WEAKEN BY
TONIGHT THROUGH SUNDAY. WINDS WILL BE MUCH WEAKER...SHORTER LIVED
AND MORE LOCALIZED THAN THE EVENT 2 WEEKENDS AGO.

RELATIVE HUMIDITIES WILL DECREASE TO AROUND 10 PERCENT TODAY...WITH 
GENERALLY POOR HUMIDITY RECOVERY TONIGHT...AND LOW HUMIDITIES WILL 
CONTINUE ON SUNDAY. 

CAZ248-250-255>258-032130-
/O.CON.KSGX.FW.W.0015.000000T0000Z-071105T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
617 AM PDT SAT NOV 3 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO A HIGH
FIRE GROWTH POTENTIAL. BREEZY CONDITIONS TODAY NEAR THE CANYONS
AND PASSES...AND HIGHER TEMPERATURES WILL ALSO CONTRIBUTE TO THE
HIGH FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KSGX 032102
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
202 PM PDT SAT NOV 3 2007

...RED FLAG WARNING IS CANCELLED...

.OFFSHORE FLOW HAS BROUGHT VERY LOW RELATIVE HUMIDITIES TO THE
MOUNTAINS AND VALLEYS TODAY...BUT THEY WILL NOT STAY LOW FOR A
LONG TIME. IT WILL BE DRY AGAIN SUNDAY...BUT NOT DRY ENOUGH FOR
LONG ENOUGH TO SUPPORT A RED FLAG WARNING. ALSO...LOCAL WINDS
WILL DECREASE LATE THIS AFTERNOON AND EVENING AND ARE NOT
EXPECTED TO BE STRONG THROUGH SUNDAY.

CAZ248-250-255>258-032215-
/O.CAN.KSGX.FW.W.0015.000000T0000Z-071105T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
202 PM PDT SAT NOV 3 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE RED
FLAG WARNING. 


$$

MM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Nov 1, 9:30 AM PDT, 3 hours 56 minutes earlier.

Area forecast discussion, Nov 1, 9:30 AM PDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT THU NOV 1 2007

.SYNOPSIS...FAIR WEATHER IS EXPECTED TODAY AS HIGH PRESSURE BUILDS
ACROSS THE REGION. WEAK ONSHORE FLOW AND A SHALLOW MARINE LAYER WILL
BRING LOW CLOUDS AND FOG TO THE COASTAL AREAS TONIGHT AND FRIDAY
MORNING. OFFSHORE FLOW WILL DEVELOP FRIDAY NIGHT AND SATURDAY AND
BRING LOCALLY GUSTY WINDS THROUGH PASSES AND CANYONS...LOW
HUMIDITIES AND WARMER WEATHER. THE WINDS WILL DIMINISH BY
SUNDAY...AND DRY FAIR WEATHER WILL DOMINATE EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A DEEPER MARINE LAYER THIS MORNING ALLOWED THE CLOUDS TO GET INTO
PARTS OF THE INLAND VALLEYS THIS MORNING...BUT THE DAY WILL BE FAIR
AFTER THE BURNOFF. AN UPPER RIDGE WILL CONTINUE TO AMPLIFY ALONG THE
WEST COAST...BUT WITH A WEAK HANGBACK TROUGH OVER SOCAL. THE
BUILDING HIGH WILL SQUASH THE MARINE LAYER A BIT FOR TONIGHT AND FRI
MORNING SO THE CLOUDS AND FOG WILL BE LESS EXTENSIVE. OFFSHORE
PRESSURE GRADIENTS START TO FORM FRI AND REACH MAXIMUM STEEPNESS SAT
MORNING. THESE GRADIENTS ALONE WILL PRODUCE DRY BREEZY WINDS
ESPECIALLY IN THE FAVORED LOCATIONS LIKE THROUGH AND BELOW MOUNTAIN
PASSES AND CANYONS. THIS COMPONENT WILL BE THE ONLY DRIVING FORCE
SINCE THE FLOW ALOFT IS VERY WEAK AND THERE IS LITTLE OR NO THERMAL
GRADIENT TO HELP PUSH THE WINDS. THE DRY AIR IS THE REASON FOR THE
FIRE WEATHER WATCH AND NOT THE WINDS SINCE THEY WILL NOT BE VERY
STRONG...WIDESPREAD OR LONG LASTING...EXCEPT IN A COUPLE ISOLATED
LOCATIONS. THE WEST COAST UPPER RIDGE AND OFFSHORE FLOW WILL
DOMINATE THE WEATHER AT LEAST THROUGH NEXT WED...BUT WITH BRIEF WEAK
ONSHORE FLOW DURING THE AFTERNOONS. THIS WILL ENSURE FAIR DRY
WEATHER AND TEMPS A LITTLE ABOVE NORMAL.

&&

.AVIATION...
011415Z...BASED ON THE 12Z NKX SOUNDING AND EARLY MORNING MDCRS
SOUNDINGS THE MARINE LAYER DEPTH WAS AROUND 1700 FEET MSL. STRATUS
WITH BASES AROUND 1200 FEET MSL SHOULD CLEAR TO THE COAST BETWEEN
16Z AND 18Z THIS MORNING. STRATUS SHOULD PUSH BACK ONTO THE COAST BY
SUNSET AND INLAND DURING THE EVENING REACHING THE INLAND VALLEY
AREAS BY MIDNIGHT. STRATUS IS NOT EXPECTED TO REACH THE KONT AREA
TONIGHT BUT SOME RADIATION FOG COULD DEVELOP IN THE
VICINITY...ESPECIALLY AROUND KCNO. A LITTLE EARLIER CLEARING IS
EXPECTED FRIDAY MORNING.

ABOVE THE MARINE LAYER...VFR CONDITIONS WITH A MOSTLY CLEAR SKY AND
UNRESTRICTED VISIBILITIES SHOULD CONTINUE THROUGH FRIDAY.

FOR SATURDAY...A DEVELOPING OFFSHORE FLOW SHOULD BRING SOME GUSTY
NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS WITH
ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR...ESPECIALLY
IN THE VICINITY OF KONT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FOR LATE FRIDAY NIGHT THROUGH SUNDAY IN THE
MOUNTAINS AND VALLEYS...SEE LAXRFWSGX.

RIP CURRENT POTENTIAL...HIGH. VERY STRONG CURRENTS AND DANGEROUS
SWIMMING CONDITIONS ARE EXPECTED...SEE LAXSRFSGX.

&&

PUBLIC...MM
AVIATION...HORTON
Hazardous weather outlook, Oct 31, 2:00 PM PDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT WED OCT 31 2007

CAZ042-043-048-050-055>058-060>062-011200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
200 PM PDT WED OCT 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH IS IN EFFECT LATE FRIDAY NIGHT AND SATURDAY.
A WEAK SANTA ANA WIND CONDITION WILL OCCUR FRIDAY NIGHT AND
SATURDAY. WINDS ARE EXPECTED TO BE MOSTLY MODERATE...WITH MAXIMUM
GUSTS TO AROUND 40 MPH THROUGH WINDIEST PASSES AND CANYONS.
HUMIDITIES WILL BE LOW AND ARE EXPECTED TO DROP LOCALLY TO BELOW 10
PERCENT INLAND.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MM

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.